Diabetes Channel
Topics
Medications
Quicklinks
Related Channels

Humulin 70/30 Overdose

An overdose of Humulin 70/30 can be caused by several factors, such as inaccurately measuring a dose or misjudging how much insulin is needed. An overdose can cause low blood sugar, which can be very dangerous. Blurry vision, loss of coordination, and difficulty speaking are some of the symptoms that may occur if you take too much Humulin 70/30. Treatment typically involves supportive care.

Can You Overdose on Humulin 70/30?

Humulin® 70/30 (NPH insulin/regular insulin) is a mixed form of insulin. An overdose with Humulin 70/30 (or any other type of insulin) can be lethal. The specific effects of a Humulin 70/30 overdose may vary, depending on a number of factors, including the Humulin 70/30 dosage, dietary or exercise changes, and whether Humulin 70/30 was taken with any other medications or substances.
 

Symptoms of an Overdose

An overdose of Humulin 70/30 can be caused by several factors, such as inaccurately measuring a dose or misjudging how much insulin is needed. Also, not eating after taking a dose of Humulin 70/30 may result in overdose symptoms, even if an appropriate dosage was taken.
 
A Humulin 70/30 overdose can cause low blood sugar levels (hypoglycemia), which can be very dangerous. Some of the early symptoms of low blood sugar include:
 
  • Dizziness
  • Extreme hunger
  • Sweating and/or cold sweats
  • Shakiness
  • Blurry vision.
     
More severe, later symptoms may include:
 
  • Difficulty speaking
  • Changes in behavior, such as irritability
  • Confusion
  • Loss of coordination
  • Seizures
  • Loss of consciousness
  • Coma
  • Loss of life.
     
You will probably discover that you have your own unique set of low blood sugar symptoms. It is a good idea to ask your friends and relatives if they have noticed any low blood sugar signs (you might be surprised at your particular low blood sugar symptoms). Sometimes seemingly unrelated actions or behaviors (such as scratching your nose) might be signs of low blood sugar.
 
Any time you suspect you have low blood sugar levels, make sure to take immediate action. Also, it is a good idea to let others around you know how to spot your particular signs of low blood sugar (and how to react), since you may be too confused (due to low blood sugar) to recognize the signs and respond adequately.
 
Steps to Prevent or Delay Diabetic Nerve Damage

Humulin 70/30 Insulin Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.